So the second day I was re prescribed Fentanyl patches one fell off, I found it in my bed but cannot make it re stick! I tried tagaderms, medical tape and even duct tape! I am freaking out cause I do not want to dr to think I am misusing them, and I do know this is a huge concern with this medication! Plus I only have five patches to start with? ( They gave me 2 weeks worth so that I can switch doses if need be)Do doctors expect them to fall off? Any ideas anyone?
27 Oct 2009
i was having the same problem with my patches especially since they redone them they wont stay on even with tape, my drs office gave me some wide medical tape that completely covers the patch so it stays on better, even tho the new patches arent near as good as the other ones, it is very bad the people have to abbuse drugs that people need to get by every day
1 Dec 2009
Sweetie I am sorry to hear about your patch falling off; I had the SAME problem only mine was found on my hubby after being intimate... he was vomitting profusely and I was getting sick as well... Yes, as a healthcare professional I can tell you that as long as you do not have a history of abusing narcotic pain relievers, your doc should understand that the patches, generic or brand name can and do fall off... since you are a woman, I found that placing them underneath my breast... in the crease and then holding FIRM pressure for up to 10min allows it to stick well... also depending on your bone structure (thin/med/large frame) the hip just below where it juts out where your panties hold it in place also stays well with a TAD bit of moisture and then FIRM pressure for at LEAST 10min... I hope this helps you... I was sooo scared when mine fell off the first time too!!!
1 Jun 2010
I did not realize this would be such an issue, but it is.
Sunday I checked my patch in the shower and it was fine- I protect it from water and heat. Three hours later it was time to change it and I was absolutely shocked to find it was gone completely. I was at a concert at the time and was concerned it had fallen on the floor at our hotel and that our dog might chew it. Knowing it is the lowest dose (12.5) and also at the end of its three days helped, but the fact it came off so easily without me noticing was really disconcerting. After the concert we were driving back to the Bay Area (three hours) and during the drive I discovered it had migrated from the side of my upper arm up to the shoulder and was firrnly stuck there. I had unwittingly been wearing two and was really shocked to find it there (though glad to have located it.) I think I will invest in the Tagaderm covers- wish insurance covered them as they are expensive.
21 Jan 2012
Hi, I'm sorry you too are having problems with the patches. It's a nightmare! vvdfvfdvdsI have the same exact problem and concerns and was told that is just "ridiculous"??? I have tried so many tapes and cleansers... followed directions from the co. and rx. I have severe dysphagia/swal lowing disorder, so I really need these things to work. I've tried different brands as well. My skin has actually been irritated to the point of bleeding. I was told "I don't buy it, it's ridiculous, and use duck tape! I don't even know how to respond to that comment? I've been having terrible night sweats, which I'm trying to resolve because I know that is a big component, but I'm like you.
I only get so many and I'm lucky if it stays on one night and 2 full days! I was wondering if I could plae the patch someplae (not rx'd), maybe thigh or arm and then wrap it with the sticky type gauze? I'm desperate to find a solution because of the severity of my pain and unique situation. I also use Fentora after I drink, so I can tolerate swallowing and get nutrition without the use of TPN and G and J tubes... been there and I'm not going back, so I really need help too! Goodluck.
23 Jan 2013
The Fentanyl Transdermal System is popular for many important reasons: potent, effective pain relief delivered around the clock on one's intact skin. Problems of adhesion are significant, however, and the patch edges are most susceptible to coming off while losing its adhesive property; the patch CANNOT be re-applied successfully. Furthermore, this does not look upon favorably by my physician as this premature replacement of another patch results in requiring more Fentanyl than what is initially prescribed by my doctor. For the sake of confusion, this is an overly complicated predicament that no patient with pain needing relief will want to address with their doctor.
As recommended by Noven Pharmacuticals and stated in the enclosed spec sheet, having the user simply tape the surrounding patch edges does NOT work for me; this has never been successful (it looks like a failed tattoo on my upper arm!) In lieu of minuscule, half-baked measures that only result in frustration, I rely on an adhesive film dressing e.g., Bioclusive to place over the patch.
3M Tegaderm Transparent Dressing, 50 units, 4" x 4¾," is available at Amazon.com ($36).
The Fentanyl System delivers continuous medicine for persistent pain. I have tried several opiates/pain reduction methods for pain relief due to 2 spinal fusions. By my standards, convenience is probably the most appealing feature of this particular analgesic system. Patches are available in 4 different doses and sizes, but due to our own distinctive skin chemistry properties, Fentanyl patches are indeed susceptible to coming off/loosening prematurely i.e., prior to the recommended 72 hours. Issues of adhesion are mainly due to a host of reasons, not the least of which is moisture/oil continuously collecting underneath the patch between the administration site and the patch similar to a common bandaid.
- Fentanyl Information for Consumers
- Fentanyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fentanyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... manufacturer is "Mylan Pharmaceuticals" and this is my issue: I can't get the damned things to "stick"!! I get a 1 month ...
27 answers • 24 May 2011
1 answer • 9 Nov 2014